Texas, 2012Damaging Wind in Texas, August 13, 2012
August 13, 2012 · NWS EWX · 1 event in 1 county or zone
A weak cold front moved through Central Texas and produced isolated thunderstorms. One of these storms produced damaging wind gusts in Williamson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front moved through Central Texas and produced isolated thunderstorms. One of these storms produced damaging wind gusts in Williamson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 13, 1:51 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 13, 1:51 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 PM CDT MON AUG 13 2012
.DISCUSSION...
THE NWLY MID LEVEL FLOW HAS PUSHED A FRONTAL BOUNDARY INTO THE
NRN PART OF THE REGION THAT WILL BE A FOCUS FOR CONVECTION THE
REMAINDER OF TODAY. HIGH BASED CONVECTION DEVELOPING OVER THE
CENTRAL/SRN HILL COUNTRY TO ALONG THE ESCARPMENT AND EDWARDS
PLATEAU THIS AFTERNOON. THIS CONVECTION WAS FORMING NEAR A SURFACE
FRONTAL BOUNDARY THAT WILL CONTINUE TO DRIFT SOUTHWARD INTO THE
EVENING HOURS WITH THE POTENTIAL FOR DAMAGING DOWNBURST WINDS.
ALTHOUGH GENERALLY ISOLATED COVERAGE EXPECTED...CLUSTERS OF
STORMS COULD RESULT IN AREAS OF SCATTERED COVERAGE...ESPECIALLY
BEFORE SUNSET OVER THE WESTERN AREAS WHERE LOW LEVEL CONVERGENCE
IS A BIT STRONGER. OTHERWISE THE UPPER RIDGE WILL REESTABLISHES
ITSELF THROUGH THE MID WEEK...ALTHOUGH THE RIDGE WILL NOT BE AS
STRONG AS LAST WEEK.
THERE CONTINUES TO BE GOOD INDICATIONS OF MUCH IMPROVING RAIN
CHANCES LATE THIS WEEK AND ESPECIALLY INTO THE WEEKEND/EARLY
NEXT WEEK. A REDEVELOPING NWLY FLOW AND WEAKENING UPPER RIDGE OVER
TX WILL BRING ANOTHER FRONTAL BOUNDARY INTO S CENTRAL TX OVER THE
WEEKEND. THIS BOUNDARY COULD STALL AND BECOME NEARLY STATIONARY
OVER THE AREA AND PROVIDE A FOCUS FOR ORGANIZED CONVECTION. THE
BIG QUESTION WILL BE HOW MUCH MOISTURE WILL INTERACT WITH THE
FRONTAL BOUNDARY. THE GFS SHOWS CONTINUED SHALLOW MOISTURE AND
SPOTTY RAINS SIMILAR TODAY AND LAST WEEK. WHILE THE CMC AND ECMWF
MODELS INDICATE DEEPER MOISTURE AND MORE ORGANIZED CONVECTION
NEAR THE LINGERING SURFACE BOUNDARY OVER THE WEEKEND. WILL
CONTINUE WITH SLIGHT TO LOW CHANCE POPS FOR FRIDAY-MONDAY...
ALTHOUGH POPS COULD BE SIGNIFICANTLY HIGHER WITH A DEEPER
MOISTURE FIELD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 78 101 76 101 76 / 10 - - - -
AUSTIN BERGSTROM INTL AIRPORT 75 100 73 99 73 / 10 - - - -
NEW BRAUNFELS MUNI AIRPORT 75 99 72 98 72 / 10 - - - -
BURNET MUNI AIRPORT 78 101 75 100 75 / 10 - - - -
DEL RIO INTL AIRPORT 81 103 80 103 79 / 10 - - - -
GEORGETOWN MUNI AIRPORT 77 100 75 99 76 / 10 - - - -
HONDO MUNI AIRPORT 76 100 72 100 72 / - - - - -
SAN MARCOS MUNI AIRPORT 76 100 73 100 73 / 10 - - - -
LA GRANGE - FAYETTE REGIONAL 78 98 74 97 75 / 10 - - - -
SAN ANTONIO INTL AIRPORT 78 100 77 99 77 / 10 - - - -
STINSON MUNI AIRPORT 76 102 75 101 74 / 10 - - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...01
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Aug 13, 3:33 AM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
433 AM CDT MON AUG 13 2012
TXZ171>173-183>194-202>209-217>225-228-141100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
433 AM CDT MON AUG 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS
EVENING MAINLY ALONG AND NORTH OF A LINE FROM DEL RIO TO SAN ANTONIO
TO LA GRANGE. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WIND GUSTS OF 40 TO 60 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED EACH AFTERNOON AND
EVENING TUESDAY THROUGH THURSDAY MAINLY OVER THE WESTERN AREAS OF
SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. AFTERNOON RELATIVE
HUMIDITIES WILL RANGE BETWEEN 25 AND 30 PERCENT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 13, 2:04 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 PM CDT MON AUG 13 2012
TXZ184-132045-
EDWARDS-
304 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EDWARDS COUNTY UNTIL 345
PM CDT...
AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF VANCE...OR 12 MILES
SOUTHEAST OF ROCKSPRINGS...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL EDWARDS COUNTY ALONG AND WEST OF
HIGHWAY 55.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Aug 13, 2:57 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CDT MON AUG 13 2012
TXZ171-172-132145-
BURNET-LLANO-
357 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BURNET AND
SOUTHEASTERN LLANO COUNTIES UNTIL 445 PM CDT...
AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BURNET...MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KINGSLAND...
MARBLE FALLS...
INKS LAKE STATE PARK...
GRANITE SHOALS...
MEADOWLAKES...
HORSESHOE BAY...
GAINESVILLE...
SUNRISE BEACH VILLAGE...
COTTONWOOD SHORES...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Aug 13, 3:30 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 PM CDT MON AUG 13 2012
TXZ183>185-187-202-203-132245-
BANDERA-EDWARDS-KINNEY-REAL-UVALDE-VAL VERDE-
430 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANDERA...VAL VERDE...
UVALDE...SOUTHERN REAL...KINNEY AND SOUTHERN EDWARDS COUNTIES UNTIL
545 PM CDT...
AT 430 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS FROM NORTH OF DEL RIO TO NORTH OF ALAMO VILLAGE TO
SOUTHWEST OF UTOPIA...MOVING SOUTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS OF 45 TO 50 MPH...
AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE THUNDERSTORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BRACKETTVILLE...
SPOFFORD...
DEL RIO...
CLINE...
BLEWETT...
DABNEY...
ALAMO VILLAGE...
ANACACHO...
STANDART...
AMANDA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Aug 13, 3:33 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
433 PM CDT MON AUG 13 2012
TXZ189-132215-
KENDALL-
433 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR KENDALL COUNTY UNTIL 515 PM
CDT...
AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SISTERDALE...OR 13 MILES NORTH OF BOERNE...
MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SISTERDALE...
WARING...
WELFARE...
KREUTZBERG...
WALNUT GROVE...
NELSON CITY...
CROWN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Aug 13, 3:37 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 PM CDT MON AUG 13 2012
TXZ172-173-190>192-132245-
BLANCO-BURNET-HAYS-TRAVIS-WILLIAMSON-
437 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO...CENTRAL
BURNET...WILLIAMSON...TRAVIS AND NORTHERN HAYS COUNTIES UNTIL
545 PM CDT...
AT 435 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS FROM NORTH OF GEORGETOWN TO NORTH OF LOGO VISTA TO
NEAR MARBLE FALLS...MOVING SOUTH AND SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS OF 45 TO 50 MPH
AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE
THUNDERSTORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WINDEMERE...
CEDAR PARK...
PFLUGERVILLE...
ANDERSON MILL...
MARBLE FALLS...
DRIPPING SPRINGS...
AUSTIN...
TANGLEWOOD FOREST...
AUSTIN BERGSTROM INT AP...
SMITHWICK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Aug 13, 4:06 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 PM CDT MON AUG 13 2012
TXZ186-187-132300-
BANDERA-KERR-
506 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BANDERA AND SOUTHEASTERN
KERR COUNTIES UNTIL 600 PM CDT...
AT 505 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS FROM SOUTHWEST OF COMFORT TO NEAR CAMP VERDE TO
SOUTHEAST OF MEDINA...MOVING SOUTH AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS OF 45 TO 50 MPH...
AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE THUNDERSTORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BANDERA...
MEDINA...
BANDERA FALLS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Thunderstorm Wind, Williamson
- When
- August 13, 4:15 PM CST
- Where
- Williamson County, 1.82 mi NW of Georgetown
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 30.650, -97.690
A thunderstorm produced wind gusts estimated at 40 mph that blew down some large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 13, 20121 death · $385,000 · 1 event
- Wildfire in Washington, August 13 to 28, 2012$8.3 million · 1 event
- Hail and Damaging Winds in Tennessee, August 13, 2012$310,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, August 13 to 14, 2012$115,000 · 1.75 in hail · 26 events
- Damaging Wind in Arizona, August 13, 20121 injured · $150,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, August 13, 2012$47,000 · 56 kt wind · 15 events
- Damaging Wind in Nevada, August 13, 2012$50,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Alabama, August 13, 2012$20,000 · 52 kt wind · 5 events
- Dust Storm and Damaging Wind in California, August 13, 2012$15,000 · 50 kt wind · 2 events
- Lightning Strike in Tennessee, August 13, 2012$15,000 · 1 event
- Hail and Damaging Winds in Montana, August 13, 20121.5 in hail · 7 events
- Hail and Damaging Winds in Montana, August 13, 20121.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398123.